MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight - (b)(6) kg.Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.[mw5078309.Pdf].
 
Event or Problem Description
This report is being submitted in response to an fda medwatch report # mw5078309 that terumo medical received on july 18, 2018.The event description states the following: during an attempt at femoral arterial access, the needle was inserted into the right femoral artery and wire placed through needle.The wire would not advance, therefore, the doctor started to withdraw it.As it was being pulled back through the needle, the wire sheared off and became lodged behind the right femoral artery (rfa).Multiple attempts were made to retrieve the wire with a snare without success.The doctor consulted and agreed to remove the wire.The wire was removed from an incision in the groin using forceps.The patient required thirty minutes of pressure being held after removal of the wire to achieve hemostasis at the site.Additional information was received on 7/23/18: the type of procedure being performed was a right and left heart cath, angiography, coil occlusion of venous collateral from l innominate vein to la using concentro helix coils, balloon angioplasty of lpa (left pulmonary artery) stent, stent angioplasty of aortic recoarctation.The patient was stable and the procedure outcome was successful.
 
Additional Manufacturer Narrative
This report is being submitted as follow up 2 to 1).One 0.021" guidewire was returned in two pieces for evaluation.No other accessory components were returned.The section containing the distal "floppy" end measured 2.5 cm.The coils on this portion did not unravel.The proximal section measured 40 cm.There was a significant portion of the wire uncoiled.Microscopy inspection of the unraveled sections and fracture points revealed that the fracture point appeared cut.The complaint can be confirmed.There is no indication that this event was related to a device defect or malfunction and the exact cause cannot be definitively determined.From the complaint description, the physician inserted the guidewire into the needle.When the physician encountered resistance they withdrew the guidewire through the needle.This is directly against the ifu and likely led to the breakage that was observed.The ifu states: "when using metal needle cannula do not withdraw the guidewire back into the cannula as shearing of the guidewire may result.".
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.

Brand Name
PINNACLE PRECISION ACCESS SYSTEM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key7734328
Report Number1118880-2018-00076
Device Sequence Number13641239
Product Code DYB
UDI-Device Identifier00389701010762
UDI-Public00389701010762
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K111606
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model NumberN/A
Device Catalogue Number70-4160
Device Lot NumberWD21
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2018
Initial Date Received by Manufacturer 07/18/2018
Supplement Date Received by Manufacturer08/01/2018
08/10/2018
Initial Report FDA Received Date07/31/2018
Supplement Report FDA Received Date08/01/2018
08/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARGON ARTERIAL NEEDLE 21 GA X 1"
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 YR
Patient Weight22